MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-3-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the physician could not detach the coil implant even when the back up detachment method was used.It was stated that the physician attempted over 3 times to detach the coil with the instant detacher.The physician tried over 3 times with a second instant detacher to try to detach.They then attempted over 3 times to detach manually via hyptotube.There was no issue with the instant detacher.The patient was undergoing surgery to treat an unruptured, saccular aneurysm.It was noted the vessel tortuosity and patient's blood flow was normal.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
The implant coil was already detached and not returned for investigation.The pusher was separated distal to the break indicator with the release wire extending out proximal end.It appears that manual detachment was attempted at this location.The actuator interface, coupler tube, positive load indicator and break indicator were missing and not returned with the pusher for analysis.Kinks and bends were found along the length of the pusher at ~0.1cm to ~153.6cm from the proximal end.The coin was found to be present and pushed up against the lumen stop; with the shield coil present and intact with no stretching.The lumen stop and the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00264¿ and found to be within specification (-001) rev.A.(0.00220" minimum - 0.0029" maximum).The retainer ring inner diameter (id) was measured to be 0.00460¿and found to be within (-001) rev.D.(0.00455"+/- 0.00010").No other anomalies were observed.Based on the analysis performed, the axium prime coil was not confirmed to have non-detachment as the pusher was returned with the implant coil already detached.Based on the returned device, the pusher was found bent and kinked along its length, indicative of high tortuosity.There was no malfunction of the pusher or non-conformance to specification identified that led to the non-detachment.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the implant coil, actuator interface, coupler tube, positive load indicator, break indicator and instant detacher were not returned; any contribution of the implant coil, actuator interface, coupler tube, positive load indicator, break indicator and instant detacher to the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8460674
Report Number2029214-2019-00247
Device Sequence Number19531296
Product Code KRD
UDI-Device Identifier00847536020993
UDI-Public00847536020993
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model NumberAPB-2-3-HX-ES
Device Catalogue NumberAPB-2-3-HX-ES
Device Lot NumberA762938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1